Alert archive / South Dakota / Flash Flood Warnings in 2014
Flash Flood Warning 38, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Aug 23, 2014, 8:31 PM CDT for 4 counties in South Dakota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2014, 8:31 PM CDT (01:31 UTC)
- Expired
- Aug 23, 2014, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aurora County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD
The radar
The Sioux Falls radar (KFSD), 148 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 10:55 PM CDT | FLASH FLOOD | Corsica, SD | SIGNIFICANT STREET FLOODING IN CORSICA WITH WATER FROM A FEW INCHES TO 2 FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 144 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
195 WGUS53 KFSD 240131 FFWFSD SDC003-023-035-043-240430- /O.NEW.KFSD.FF.W.0038.140824T0131Z-140824T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 831 PM CDT SAT AUG 23 2014 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA SOUTHEASTERN AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA SOUTHWESTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA WESTERN DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 1130 PM CDT * AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. REPEATED MOVEMENT OF THUNDERSTORMS HAS BROUGHT A RADAR ESTIMATED ONE AND A HALF TO TWO AND A HALF INCHES RAINFALL IN AN HOUR ACROSS THE WARNED AREA NEAR LAKE ANDES. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAKE ANDES...CORSICA...GEDDES...HARRISON AND STICKNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4369 9861 4368 9822 4306 9855 4312 9875 $$ CHAPMAN
1 follow-up statement
257
WGUS73 KFSD 240225
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT SAT AUG 23 2014
SDC003-023-035-043-240430-
/O.CON.KFSD.FF.W.0038.000000T0000Z-140824T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS SD-DAVISON SD-CHARLES MIX SD-AURORA SD-
925 PM CDT SAT AUG 23 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN AURORA...
CENTRAL CHARLES MIX...SOUTHWESTERN DAVISON AND WESTERN DOUGLAS
COUNTIES UNTIL 1130 PM CDT...
AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED A BAND OF RAINFALL FROM TWO TO FOUR INCHES
IN LESS THAN TWO HOURS FROM EAST OF STICKNEY...THROUGH CORSICA AND
HARRISON...TO GEDDES AND WEST OF LAKE ANDES. ANOTHER BURST OF HEAVY
RAINFALL WILL MOVE THROUGH WESTERN DOUGLAS COUNTY INCLUDING
HARRISON...AND TOWARD STICKNEY BY 10 PM CDT. RAINFALL RATES OF
2 TO 3 INCHES AN HOUR WILL BE LIKELY WITH THESE STORMS.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CORSICA...GEDDES...HARRISON AND STICKNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4328 9843 4317 9854 4312 9875 4369 9861
4368 9822
$$
CHAPMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:45 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 23, 6:45 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 645 PM CDT SAT AUG 23 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 353 PM CDT SAT AUG 23 2014 SHORT TERM FORECAST CONCERNS STILL FOCUSED ON THE POTENTIAL FOR CONVECTION LATE THIS AFTERNOON AND EVENING. EARLY THIS AFTERNOON...CLOUDS HAVE STRUGGLED TO DISSIPATED ACROSS THE FORECAST AREA...LIKELY THE RESULT OF CONTINUED CONVECTIVE DEBRIS FROM OVERNIGHT MCS ALONG WITH CHANNEL OF MOISTURE STREAMING NORTHWARD OUT OF NEBRASKA ALONG WEAK SHORTWAVE WITHIN THE FLOW. AT THE SURFACE...WEAK LOW FORMING ACROSS PORTIONS OF WEST CENTRAL SOUTH DAKOTA THIS AFTERNOON...WITH AGITATED CU FIELD ALONG A SOUTHWARD TRAILING MOISTURE DISCONTINUITY WEST OF THE MO RIVER. THE PRIMARY SURFACE WARM FRONT HAS BEEN STUCK WELL SOUTH OF THE CWA THIS AFTERNOON...AS A LARGE STRATO-CU DECK LINGERS OVER SOUTH CENTRAL SOUTH DAKOTA AND FURTHER SE ALONG THE MO RIVER. I CANNOT DISCOUNT THIS FRONT TRYING TO MAKE A JUMP NORTHWARD BY SUNSET...BUT RIGHT NOW THOSE PROBABILITIES LOOK LOW. A WEAK SECONDARY WARM FRONT IS ALSO DRAPED ACROSS THE FAR NORTHERN PORTIONS OF THE CWA...TRAILING WESTWARD TOWARDS KPHP. HOWEVER...RELATIVELY STABLE AIR CONTINUES TO PERSIST ACROSS MUCH OF THE CWA...WITH WARM NOSE OF AIR WITH THE 800:700 MB RANGE. ONE AREA TO WATCH THIS AFTERNOON WILL BE NEAR TO NORTHWEST OF HURON AND WEST OF THE MO RIVER ALONG THIS SECONDARY BOUNDARY. LOWER LCLS...ALONG WITH SLIGHTLY INCREASED LOW-LVL CAPE/HELICITY VALUES COULD SUPPORT LOW-TOPPED SUPERCELLS. HOWEVER STABILIZING STRATO-CU FIELD COULD PUT AN END TO THAT QUICKLY THIS AFTN. CONVECTION CHANCES SHOULD INCREASE BY THIS EVENING...AS LEADING EDGE OF STRONG PV ANOMALY ROTATES INTO THE AREA AFTER 00Z. THIS WAVE COULD COOL THOSE MID-LVL TEMPS SUFFICIENTLY TO PRODUCE SCATTERED ELEVATED CONVECTION THROUGH MIDNIGHT. GIVEN THE INCREASED MID-LVL LAPSE RATES WITH COOLING ALOFT...COULD SEE MARGINALLY SEVERE HAIL BUT EFFECTIVE SHEAR REMAINS MARGINAL. AS WE MOVE THROUGH SUNDAY THE SYNOPTIC WAVE WILL PUSH SLIGHTLY DRIER AIR EASTWARD...BUT ALSO PULL A LARGE DRY SLOT INTO THE REGION. A FEW ELEVATED SHOWERS/STORMS MAY BE ONGOING THROUGH DAYBREAK...BUT THIS ACTIVITY SHOULD DIMINISH AS TEMPERATURES CLIMB INTO THE 80S. WHILE THE MAJORITY OF LOW-LVL MOISTURE WILL BE VACATED BY SUNDAY AFTERNOON...CHANNEL OF MID-LVL MOISTURE WILL PERSIST SO CANNOT RULE OUT A WIDELY SCATTERED SHOWER IN THE LATE AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 353 PM CDT SAT AUG 23 2014 MAIN CONCERN IN THE LONG TERM IS THE HEAVY RAIN POSSIBILITY FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT. THE WEAK COLD FRONT WILL MOVE EAST OF HIGHWAY 71 IN NW IOWA AND MINNESOTA BY 03Z. THERE IS 50 TO 100 J/KG OF CIN ABOVE THE SURFACE AND WHILE THERE IS AN UPPER LEVEL WAVE TO HELP ENHANCE LIFT...IT WILL BE A STRUGGLE FOR CONVECTION TO DEVELOP...ESPECIALLY AS SURFACE COOLS. SO ONLY HAVE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT. AFTER THAT...SKIES SHOULD CLEAR OVER THE AREA WITH LIGHT WINDS AND DRY AIR IN. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 50S OVER MOST OF SOUTHEAST SOUTH DAKOTA WITH UPPER 50S AND LOWER 60S IN MUCH OF SW MN AND NORTHWEST IOWA. MONDAY THROUGH THURSDAY IS SETTING UP FOR SERIES OF HEAVY RAIN EVENTS. A STRONG 850 MB BOUNDARY WILL SET UP BETWEEN I80 AND I90 BY MONDAY EVENING AND REMAIN NEARLY STATIONARY THROUGH WEDNESDAY NIGHT. FOR BOTH MONDAY NIGHT AND TUESDAY NIGHT...THE 300 MB JET WILL SET UP NORTHEAST OF THE AREA PUTTING THE FORECAST AREA IN THE RIGHT ENTRANCE REGION OF THE JET...WHILE THE MAIN UPPER WAVE/PV ANOMALY MOVES THROUGH ON WEDNESDAY NIGHT. EACH NIGHT A LOW LEVEL JET AROUND 40 KTS WILL DEVELOP WITH THE NOSE OF THE JET FOCUSED IN SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THERE WILL ALSO BE A WARM CLOUD DEPTH OF 3 TO 4 KM WITH PRECIPITABLE WATER VALUES OVER 1.5 INCHES. FINALLY...LI/S SOUTH OF THE BOUNDARY WILL BE FROM -2 TO -4 WHICH WILL PROVIDE A CONTINUOUS FEED OF UNSTABLE AIR FOR CONVECTION. THE ONLY REAL QUESTION IS WHERE THE AXIS OF HEAVY RAIN WILL BE EACH NIGHT. ON MONDAY...THE 850 MB FRONT WILL RETURN NORTH TOWARD THE MISSOURI RIVER. THE UPPER WAVE AND JET STREAK WILL BEGIN TO SET UP ON MONDAY AFTERNOON. EXPECT THAT A FEW THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON IN NORTHERN NEBRASKA AND MOVE INTO FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. BUT MOST OF THE CONVECTION WILL WAIT UNTIL THE LOW LEVEL JET DEVELOPS TOWARD SUNSET. AT THAT TIME...EXPECT A CONVECTION TO BECOME MORE WIDESPREAD NEAR THE SD/NE BORDER AND THEN SPREAD EAST. AT THIS TIME...THE LOCATION OF HEAVY RAIN LOOKS TO BE FOCUSED FROM NORTHEAST NEBRASKA...THRU SIOUX CITY AND TOWARD SPENCER AND STORM LAKE. THE CHANCES FOR PRECIPITATION DROP OFF RAPIDLY TO THE NORTH AS CONVECTION IS EXPECTED TO MAKE LITTLE NORTHWARD MOVEMENT THROUGH THE NIGHT. THE POTENTIAL EXISTS FOR FOR A COUPLE INCHES OF RAINFALL IN SOME LOCATIONS ALTHOUGH WITH UNCERTAINTY IN LOCATION KEPT FORECAST RAIN AMOUNTS AROUND AN INCH ALONG HIGHWAY 20. THUNDERSTORMS SHOULD DIMINISH IN COVERAGE TUESDAY MORNING ALTHOUGH WITH WEAK INSTABILITY AND THE PRESENCE OF THE UPPER JET...CANNOT RULE OUT SCATTERED SHOWERS AND STORMS THROUGH THE DAY SOUTH OF I90. THERE WILL BE A LOT OF CLOUDS AROUND SO TEMPERATURES WILL NOT RISE MUCH WITH MOST AREAS IN THE UPPER 60S TO MID 70S. THE NEXT ROUND OF CONVECTION LOOKS TO SET UP TUESDAY EVENING. THIS ROUND COULD BE A LITTLE FARTHER NORTH...FROM SOUTH CENTRAL SOUTH DAKOTA TO THE IOWA GREAT LAKES BUT THERE IS MORE UNCERTAINTY IN LOCATION AS COLD POOLS FROM THE PREVIOUS NIGHT COULD IMPACT THE EXACT LOCATION OF THE FRONT. SO HAVE A BROAD AREA OF 0.5-1 INCH OF RAIN FORECAST BUT...AS WITH MONDAY NIGHT...1 TO 2 INCHES OR MORE WILL BE POSSIBLE. FOR WEDNESDAY AND WEDNESDAY NIGHT...FOLLOWED THE GEM AND ECMWF WHICH WERE SLOWER THE GFS AND VERY SIMILAR WITH THE TIMING OF THE UPPER WAVE. AGAIN...THERE SHOULD BE A RELATIVE LULL ON WEDNESDAY AFTER TUESDAY NIGHT/S CONVECTION MOVES EAST. OTHERWISE...THE ONLY DIFFERENCE BETWEEN WEDNESDAY NIGHT AND THE PREVIOUS TWO NIGHTS IS THAT THE PRESENCE OF A STRONG UPPER WAVE WILL BE FORCING LARGE SCALE ASCENT AND INTERACT WITH THE BOUNDARY RATHER THAN THE 300 MB UPPER LEVEL JET. WHAT THIS MEANS IS THAT THE APPROACH OF THE STRONG UPPER WAVE WILL HELP FORCE THE 850 MB BOUNDARY A LITTLE MORE NORTH CLOSER TO I-90 MAKING THE AXIS OF HEAVY RAIN MORE LIKELY NEAR YANKTON AND SIOUX FALLS AND INTO SOUTHWEST MINNESOTA. AS WITH THE PREVIOUS NIGHT...THE PRESENCE OF COLD POOLS COULD INHIBIT THE NORTHWARD MOVEMENT OF THE FRONT DURING THE DAY ON WEDNESDAY. AS WITH TUESDAY NIGHT...FORECAST RAIN AMOUNTS ARE VERY CONSERVATIVE FROM 0.5 TO 1 INCH. AGAIN...LOCALLY HEAVIER RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE. SEVERAL FORECAST MODELS HAVE FROM 2 TO 5 INCHES OF RAIN FROM MONDAY NIGHT THROUGH THURSDAY BETWEEN I-80 AND I-90. AS MENTIONED ABOVE...THIS PATTERN IS SIMILAR TO OTHER HEAVY RAINFALL PATTERNS DOCUMENTED ACROSS THE UNITED STATES. WHILE THIS AMOUNT OF RAIN IS NOT A CERTAINTY...THE POSSIBILITY OF WIDESPREAD HEAVY EXISTS. SHOULD THIS HEAVY RAINFALL OCCUR...IN ADDITION TO BRINGING A THREAT OF FLASH FLOODING EACH NIGHT...LARGER RIVERS AND STREAMS MAY ALSO RISE. STAY TUNED TO FUTURE FORECASTS AS THE EVENT DRAWS CLOSER. RAIN AND THUNDERSTORMS WILL LINGER INTO THURSDAY BUT ARE EXPECTED TO FINALLY MOVE EAST BY FRIDAY. TEMPERATURES WILL REMAIN COOL THROUGH FRIDAY BUT SHOULD BEGIN TO WARM BY SATURDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 645 PM CDT SAT AUG 23 2014 AREAS MVFR CEILINGS WILL LINGER THROUGH THE EVENING...BUT EXPECTED TO BECOME LESS PREVALENT AFTER 05Z-06Z. CONVECTIVE CHANCES APPEAR TO FOCUS ACROSS WESTERN AND POSSIBLY NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS WITH CHANCES WANING TOWARD DAYBREAK AND THROUGH THE DAY SUNDAY. TIMING STILL SOMEWHAT UNCERTAIN...BUT WILL CONTINUE TO CARRY A PERIOD OF SHRA OR TSRA AT KHON/KFSD INTO THE OVERNIGHT HOURS. AFTER DAYBREAK SUNDAY...VFR CONDITIONS SHOULD PREVAIL WITH SOUTHERLY WINDS SHIFTING TO THE WEST-SOUTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...DUX LONG TERM...SCHUMACHER AVIATION...JH
Hazardous weather outlook, Aug 23, 12:34 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1234 PM CDT SAT AUG 23 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-241745- LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 1234 PM CDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT CLOUDS CONTINUE TO CLEAR THIS AFTERNOON...WHICH WILL LEAD TO A CONDITIONAL RISK FOR STRONG TO PERHAPS SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING HOURS. WHILE A FEW STORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...AREAS WITH THE HIGHEST RISK FOR THUNDERSTORM ACTIVITY WILL FALL IN AREAS ALONG AND NORTH OF INTERSTATE 90 AND WEST OF INTERSTATE 29. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN BY MONDAY NIGHT...AND CONTINUE THROUGH AT LEAST WEDNESDAY NIGHT...ESPECIALLY IN AREAS ALONG AND SOUTH OF INTERSTATE 90. WHILE THE SEVERE WEATHER RISK IS LOW...SEVERAL INCHES OF RAIN MAY BE POSSIBLE BY THE MIDDLE OF THE WEEK. THIS POTENTIALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING...AND WILL INCREASE THE POTENTIAL FOR HEIGHTENED STREAM AND RIVER LEVELS BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...PRIMARILY IN AREAS ALONG AND NORTH OF INTERSTATE 90 AND WEST OF INTERSTATE 29. DUX
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:11 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Sanborn | 34 min |
| Aug 23, 9:39 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Hanson, Kingsbury, Miner, Sanborn | 51 min |
| Aug 23, 10:02 PM CDT | Flash Flood Warning | FSD | Aurora, Charles Mix, Davison, Douglas, Gregory, Sanborn | 4 hr |
| Aug 23, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 38 min |
| Aug 23, 11:48 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 27 min |
| Aug 24, 3:14 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 46 min |
Nearby
Flash Flood Warnings in South Dakota, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.